Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 393, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Nov 27, 2005, 11:48 PM CST for Saline County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2005, 11:48 PM CST (05:48 UTC)
- Expired
- Nov 28, 2005, 12:15 AM CST
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Saline County, NE
The radar
The Omaha radar (KOAX), 110 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- -116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 3:18 PM CST, 8 hours 30 minutes earlier.
Area forecast discussion, Nov 27, 3:18 PM CST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 PM CST SUN NOV 26 2005
.DISCUSSION...
COMPLEX STORM THROUGH TOMORROW NIGHT REMAINS MAIN FORECAST FOCUS.
SYSTEM IS SPAWNING WEATHER RANGING FROM SEVERE
THUNDERSTORMS/TORNADOES TO OUR S TO FREEZING PCPN OR NEAR BLIZZARD
CONDITIONS NEAR THE WRN CWFA EARLY THIS AFTERNOON. WILL BE UPGRADING
NEBRASKA PORTION OF WATCH TO BLIZZARD WARNING FAR W AND WINTER STORM
WARNING REST OF NEBR LATER TNGT THRU MON EVENING...DETAILS BELOW.
SHORT TERM...TONIGHT AND MONDAY. STLT SHOWED DEEP UPPER LVL LOW
PRESSURE CLOSING OFF OVER THE OK PANHANDLE. UPPER LOW IS FORECAST
SIMILARLY BY THE NAM AND GFS TO LIFT INTO NERN KS BY 06Z TNGT
DEEPENING SFC LOW PRESSURE OVR NERN KS BY THAT TIME...SLIGHTLY
SLOWER THAN YDA. SYSTEM HAS PLENTY OF MOISTURE TO WORK WITH WITH SFC
DWPTS IN THE MID 50S AND PRECIPITABLE WATER VALUES VIA 12Z/18Z OAX
SOUNDINGS IN EXCESS OF 200 PERCENT OF NORMAL. UNSTABLE AIR HAS FED
INTO SERN NEBR/SWRN IA WITH CONVECTION INCREASING INTO THIS
AFTN...ALTHOUGH THUS FAR IT HAS REMAINED ELEVATED AND NON-SEVERE.
STILL SOME THREAT OF SVR THOUGH INTO THIS EVENING REMAINS AS
CIRCULATION AROUND SYSTEM WILL CONTINUE TO PROVIDE AMPLE SHEAR IF A
LTL BETTER INSTABILITY/DRY SLOT CAN MAKE IT INTO SERN NEBRASKA NEXT
FEW HOURS. ATTENTION THEN TURNS TO PCPN/PCPN TYPE TNGT. MILD AIR
CONTINUES TO WRAP AROUND THE LOW ALOFT WHICH HAS KEPT PCPN FROM
CHANGING TO SNOW IN NWRN CWA EVEN THOUGH LOWER 30S SFC TEMPS WERE
SPREADING SEWD AND THRU OFK AND BVN BY 20Z WITH THE CDFNT THRU LCG
AND OLU JUST BEFORE 21Z. THUS LOOKS LIKE MORE OF A FREEZING
RAIN/SLEET THREAT INITIALLY FOR NWRN ZONES. ISSUED A WINTER STORM
WARNING FOR KNOX...ANTELOPE AND BOONE COUNTIES BEGINNING THIS
EVENING BECAUSE OF THE FREEZING THREAT EARLY BEFORE PCPN CHANGES TO
ALL SNOW. EXPANDED THE MENTION OF SLEET/FREEZING RAIN TNGT FARTHER
EWD AS COLD AIR NEAR THE SFC SHOULD CONTINUE WORKING SEWD AND
EXTENDED THE WINTER STORM WARNING FARTHER EAST AS WELL LATER TONIGHT
BECAUSE OF THE PROBABLE MIX. COLD ENOUGH AIR SHOULD OCCLUDE AROUND
THE SOUTH SIDE OF THE SFC/UPR LOW AS IT TRACKS INTO IOWA AFTER 06Z
TO ACTUALLY CHANGE TO PCPN TO SNOW QUICKER OVER THE SOUTHERN ZONES
THAN PARTS OF THE NORTHEAST. HOWEVER...EXPECT SNOW ACCUMULATIONS TO
REMAIN LOW ENOUGH FOR THE SITUATION TO BE HANDLED WITH A WINTER WX
ADVSRY SOUTH OF THE PLATTE RIVER FROM LNK AND BIE WWD. SYSTEM WILL
NOT BE LACKING FOR WINDS ON MONDAY AS MODELS CONTINUE TO FORECAST A
VERY TIGHT PRESSURE GRADIENT AND 850 MB WINDS OF 60 KTS TO COINCIDE
WITH COLD ADVCTN. AS PCPN CHANGES TO ALL SNOW OVER NWRN ZONES
BLIZZARD CONDS APPEAR LIKELY MONDAY SO ISSUED BLIZZARD WARNING
BEGINNING AT 12Z FOR ANTELOPE...KNOX AND BOONE COUNTIES. WILL
CONTINUE THE WINTER STORM WARNING E OF THERE TO MO RIVER...BUT EARLY
MIX MAKES VSBYS QUESTIONABLE ENOUGH TO HOLD OFF ON BLIZZARD
WARNING. ALTHOUGH A MIX REMAINS POSSIBLE IA ZONES WHERE THE WINTER
STORM WATCH WAS PREVIOUSLY ISSUED...STRONG WINDS WONT HIT TILL MON
AFTN AND SNOW ACCUMULATIONS APPEAR THEY WILL BE LIGHT ENOUGH TO
HANDLE WITH A WINTER WEATHER ADVSRY. FROM OMA S AND SE WILL
CONTINUE WITH NO HEADLINES AS STRONG WINDS WILL ALSO NOT APPARENTLY
HIGH TILL MONDAY AFTN AND FREEZING/FROZEN PCPN AMOUNTS APPEAR
MODESTLY LIGHT.
EXTENDED WARNINGS/ADVSRYS NRN ZONES THRU 06Z AS STRONG WINDS WILL
CONTINUE THROUGH THAT TIME CAUSING SUBSTANTIAL BLOWING. ALTHOUGH
SOME TRIMMING MAY BE NEEDED LATER IF CONDS IMPROVE. OTHERWISE WINDY
CONDITIONS WILL CONTINUE INTO TUE WITH COLD TEMPS THEN EXPECTED MUCH
OF NEXT WEEK. KEPT SMALL SNOW CHANCES WITH NEXT CLIPPER WED INTO
EARLY THU BUT REST OF FCST DRY. LOWERED A FEW TEMPS IN THE EXTENDED
BUT OTHERWISE NO SIGFNT CHANGES.
&&
OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WARNING 28/03Z-28/12Z NEZ011-016-030
BLIZZARD WARNING 28/12Z-29/06Z NEZ011-016-030
WINTER STORM WARNING 28/03Z-29/06Z NEZ012-017-018-031-032
WINTER STORM WARNING 28/06Z-29/06Z NEZ015-032-033-043
WINTER STORM WARNING 28/12Z-29/06Z NEZ034-044-045
WINTER WEATHER ADVISORY 28/06Z-29/00Z
NEZ050-051-065-066-078-088-089
IA...WINTER WEATHER ADVISORY 28/12Z-29/06Z IAZ043-055-056
&&
CHERMOKHazardous weather outlook, Nov 27, 6:10 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 610 PM CST SUN NOV 27 2005 NEZ011-012-015>018-030>034-042>045-281100- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-KNOX-MADISON-PIERCE- PLATTE-STANTON-THURSTON-WASHINGTON-WAYNE- 610 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY FREEZING RAIN AND SLEET WILL SPREAD FROM WEST TO EAST ACROSS THE AREA TONIGHT WITH THE PRECIPITATION CHANGING TO SNOW LATE TONIGHT THROUGH MONDAY MORNING. GUSTY NORTHWEST WINDS WILL ALSO DEVELOP OVERNIGHT AND CONTINUE THROUGH MONDAY PRODUCING BLIZZARD CONDITIONS IN SOME AREAS BY MONDAY MORNING. A WINTER STORM WARNING IS IN EFFECT FOR THE AREA TONIGHT AND MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA INTO TUESDAY WITH SNOW ENDING MONDAY NIGHT. ANOTHER STORM SYSTEM MAY DROP MORE SNOW ON THE AREA WEDNESDAY INTO EARLY THURSDAY. CURRENT INDICATIONS ARE THAT AMOUNTS WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. IAZ069-079-080-090-091-NEZ052-053-067-068-090>093-281100- CASS-DOUGLAS-FREMONT IA-JOHNSON-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SARPY- 610 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA MAINLY BEFORE MIDNIGHT...FOLLOWED BY RAIN LATE TONIGHT INTO MONDAY MORNING. A MIX OF RAIN...FREEZING RAIN AND SLEET IS POSSIBLE MONDAY MORNING BEFORE CHANGING TO SNOW BY MONDAY AFTERNOON AND CONTINUING INTO MONDAY NIGHT. STRONG NORTHWEST WINDS WILL ALSO DEVELOP OVER THE AREA MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY STRONG NORTHWEST WINDS WILL CONTINUE OVER THE AREA MONDAY NIGHT INTO TUESDAY WITH SNOW ENDING MONDAY NIGHT. THERE IS ANOTHER CHANCE OF SNOW FOR THE REGION WEDNESDAY INTO THURSDAY MORNING. CURRENT INDICATIONS ARE THAT ANY ACCUMULATIONS WOULD BE MINOR. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. IAZ043-055-056-281100- HARRISON IA-MONONA IA-SHELBY IA- 610 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA MAINLY BEFORE MIDNIGHT...FOLLOWED BY RAIN OR FREEZING RAIN LATE TONIGHT. FREEZING RAIN AND SLEET ARE POSSIBLE MONDAY MORNING BEFORE CHANGING TO SNOW BY MONDAY AFTERNOON AND CONTINUING INTO MONDAY NIGHT. STRONG NORTHWEST WINDS WILL ALSO DEVELOP OVER THE AREA MONDAY AFTERNOON. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY STRONG NORTHWEST WINDS WILL CONTINUE OVER THE AREA MONDAY NIGHT INTO TUESDAY WITH SNOW ENDING MONDAY NIGHT. THERE IS ANOTHER CHANCE OF SNOW FOR THE REGION WEDNESDAY INTO THURSDAY MORNING. CURRENT INDICATIONS ARE THAT ANY ACCUMULATIONS WOULD BE MINOR. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. NEZ050-051-065-066-078-088-089-281100- BUTLER-GAGE-JEFFERSON-LANCASTER-SALINE-SAUNDERS-SEWARD- 610 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SCATTERED THUNDERSTORMS ARE LIKELY THIS EVENING BEFORE A MIX OF RAIN...FREEZING RAIN AND SLEET DEVELOP OVER THE AREA LATE TONIGHT. THE MIXED PRECIPITATION WILL CHANGE TO ALL SNOW BY MONDAY MORNING AND CONTINUE INTO MONDAY EVENING. STRONG NORTHWEST WINDS WILL ALSO DEVELOP LATE TONIGHT INTO MONDAY. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR LATE TONIGHT INTO MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY STRONG NORTHWEST WINDS WILL CONTINUE OVER THE AREA MONDAY NIGHT INTO TUESDAY WITH SNOW ENDING MONDAY NIGHT. THERE IS ANOTHER CHANCE OF SNOW FOR THE REGION WEDNESDAY INTO THURSDAY MORNING. CURRENT INDICATIONS ARE THAT ANY ACCUMULATIONS WOULD BE MINOR. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. FOBERT
In the hours before
Local storm report, Nov 27, 5:49 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
549 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 5 SW BEATRICE 40.22N 96.81W
11/27/2005 GAGE NE EMERGENCY MNGR
METAL POLE SHED DESTROYED. HORSE TRAILER TIPPED OVER.
POWER LINES BLOWN DOWN. REPORTED ON A FARMSTEAD NEAR
ELLIS NEBRASKA.
&&
DEWALDLocal storm report, Nov 27, 9:40 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
940 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM ICE STORM NIOBRARA 42.75N 98.03W
11/27/2005 KNOX NE CO-OP OBSERVER
FREEZING RAIN REPORTED. MILD ICING BEGINNING TO DEVELOP
ON ABOVE GROUND OBJECTS.
0935 PM ICE STORM CROFTON 42.73N 97.50W
11/27/2005 KNOX NE CO-OP OBSERVER
ICE BEGINNING TO ACCUMULATE ON ABOVE GROUND OBJECTS WITH
FREEZING RAIN. ROADS ARE STILL OK THOUGH.
0938 PM SLEET ALBION 41.69N 98.00W
11/27/2005 0.10 INCH BOONE NE LAW ENFORCEMENT
BEGINNING TO ACCUMULATE ON THE GROUND WHICH IS WHITE AT
THIS TIME.
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 11:44 PM CST | Severe Thunderstorm Warning | OAX | Jefferson | 31 min |
| Nov 28, 12:24 AM CST | Severe Thunderstorm Warning | OAX | Saline | 36 min |
| Nov 28, 5:42 AM CST | Snow and Blowing Snow Advisory | OAX | Burt, Butler, Dodge, Douglas, Gage, Jefferson and 6 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.